BlogHelping a casualty suffering from a Anaphylaxis reaction.

Helping a casualty suffering from a Anaphylaxis reaction.

Added 2 years, 5 months ago.

What to do in case of Anaphylaxis attack
Independent Medical Solutions aim to reduce the risk of any emergency by delivering high quality first aid advice to the public. Today’s first aid advice we will advise you how to help a person who may have an anaphylaxis reaction.

What is anaphylaxis?
Anaphylaxis is an extremely dangerous allergic reaction, even more so if first aid isn't correctly administered. The condition is caused by a massive over reaction of the body’s immune system. The most common reactions are caused by:

  • Prescribed drugs
  • Insect Stings
  • Nuts
  • Seafood
  • Fruit

Anaphylaxis reaction is when the immune cells release massive quantities of a chemical called histamine. This causes rashes and itching but in the massive quantities which can cause life threating airway, breathing and circulatory problems.
 

Possible Signs and Symptoms of anaphylaxis

  • A rapid onset
  • Swelling of the tongue, lips and throat
  • Difficulty in breathing
  • Rashes (Hives)
  • Dizziness, Pale Cold and Clammy
  • Nausea, vomiting



Treatment

  • Place casualty on their back and raise the legs (shock position).
  • **Do not sit the casualty up**
  • Call 999 /112 for emergency help.
  • The casualty may carry an auto-injector of adrenaline. The casualty should be able to inject this on their own    (top quadrant of the thigh).
  • Epi-Pen Auto-Injector.
  • Adult’s pens are YELLOW and usually have one pen due to containing a full dose of adrenaline.
  • Children’s pens are GREEN (Junior) and they have two due containing to smaller quantities of adrenaline.
  • The dose of adrenaline can be repeated at 5 minute intervals if there is no signs of improvement or anaphylaxis symptoms return. This is to a maximum of two pens.
  • Be aware of vomiting and clear airway if necessary to avoid choking.
  • Reassure the casualty.

Conclusion
we now know what is anaphylaxis, an extreme allergic reaction which can result in shock and is very high risk of danger. We know the anaphylaxis symptoms and the treatment of anaphylaxis reaction until emergency services arrive.



0 Comment(s)

Be the first to comment on this blog!

Leave a Comment


Simple BBcode supported, more info here.

Homepage Link / Website: (Optional):

Please enter the text shown on the image. (Proof that you're not a robot)
Please type in the value of this image
Refresh Image


(Please note that your comment may first be submitted for approval before being added to this page)